It is currently Fri Aug 18, 2017 2:27 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Nov 28, 2012 3:07 am 
Offline
Average Poster
Average Poster

Joined: Tue Dec 01, 2009 12:29 am
Posts: 27
When I first started taking subs about 3 years ago, people acted like the edema was just random and unrelated. Since that time, I've seen more and more people reporting this side effect, and now you can find many official MD websites listing this as a known side effect to Buprenorphine treatment.

I didn't think I'd be on subs this long, but frankly they're free for me with my insurance and they gave me my life back in so many ways, it's a last resort for me at this point to stop, thought I've tapered down significantly.

I know for a fact it's the subs causing my edema, when I first started the edema would develop like clockwork when taking subs and go away in a few days after stopping.

I've now had swollen legs for over 2 years, and it's just getting to be a source of great anxiety for me.

I've heard diuretics don't work for people with this side effect, but I've heard it helped a few. But I'm hoping maybe some studies I haven't been able to find have possibly pin pointed why this happens, it doesn't make much sense according to some doctors a few years ago.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 12, 2012 5:02 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
I don't know about any research first-hand. But our own Dr. Junig, creator of this forum, wrote a blog post about this very subject! Here is a link to the post:

http://www.suboxonetalkzone.com/leg-ede ... -suboxone/

I hope you find the information you're looking for!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 12, 2012 9:25 am 
Offline
Average Poster
Average Poster

Joined: Tue Dec 01, 2009 12:29 am
Posts: 27
Yes, thank you but I am aware of his blog post and this is actually sort of in response to that. Namely that now that it's been a few years, I have noticed an overwhelming increase in reported cases of edema from buprenorphine when searching for information, so I was wondering if there was a shift in his attitude concerning it's correlation.

I've found that elevating my legs significantly higher than my waist when lying down for 8-10 hours when sleeping makes the swelling go way down. So far it's the only thing I've found to relieve the symptoms other than stopping all Buprenorphine intake completely.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Dec 12, 2012 9:49 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
I believe you are correct in that there have been enough reports of edema with Suboxone that it is now reported as a "known side effect". You really need to be under the care of a physician - someone in addition to your Sub doc if s/he isn't dealing with this. Having edema for 2 years is a pretty serious situation, you can't take it lightly or just try to treat it with OTC diuretics on your own. There could be something more contributing to it. Hope you get evaluated soon and come back and tell us what the outcome is. Good luck,
Lilly


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group